MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43851
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) # p050017/s002 and s003 the investigation into this event is still being carried out.A follow up report will be submitted with the investigation conclusions.
 
Event or Problem Description
The actual black covering of the zilver released from the white hub, the stent was deployed with some difficulty as this occurred mid deployment.
 
Additional Manufacturer Narrative
Cook (b)(4) ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.(b)(4).Importer site establishment registration number: (b)(4).Pma/510(k) # p050017/s002 and s003.This follow up report is being submitted due to the completion of the investigation into this event and the conclusion of this investigation.The ziv6-35-80-7-40 of lot c1327564 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a cook amplatz wire guide of 0.035¿ diameter (part number thsf-35-180-aus).It is not known if the device was flushed, or if pre-dilation was conducted prior to use.Details of the patient¿s anatomy are unknown.It is unknown if handle was pulled towards the hub during deployment.The stent was fully deployed in the patient, with difficulties.The cook representative was contacted to provide information, but at the time of investigation the information was not available after three requests.The investigation will be updated if the information is provided.On evaluation of the returned device, it was observed that the flexor had separated from the handle at the white cap.There was no tactile damage on the flexor.The device was returned with the stent already deployed.The flexor was measured as 81cm, which was within specification of 80cm +1.3cm -0.8cm.The customer complaint is confirmed, as the flexor was observed to be separated from the handle.Possible causes for this occurrence could include a difficult patient anatomy.The patient anatomy could have caused high deployment forces during the use of the product.These forces could have caused or contributed to the flexor separating from the handle.However, as the conditions of use cannot be replicated in a laboratory environment and the information has not yet been provided, a definitive root cause for this occurrence cannot be determined.It may be noted that a project has been initiated to prevent the reoccurrence of outer sheath separation from the handle.Prior to distribution all ziv6 (zilver 635) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest any issues with lot c1327564.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the completion of the investigation into this event and the conclusion of this investigation.Initial report details: the actual black covering of the zilver released from the white hub, the stent was deployed with some difficulty as this occurred mid deployment.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6717012
Report Number3001845648-2017-00274
Device Sequence Number16393529
Product Code NIO
UDI-Device Identifier10827002438511
UDI-Public(01)10827002438511(17)200217(10)C1327564
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43851
Device Catalogue NumberZIV6-35-80-7-40
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/17/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer06/22/2017
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date08/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1